Alert archive / Missouri / Special Weather Statements in 2021
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Apr 18, 2021, 2:09 PM CDT for Lafayette County, Missouri. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2021, 2:09 PM CDT (19:09 UTC)
- Expired
- Apr 18, 2021, 2:30 PM CDT
- In force
- 21 min
- Issued by
- NWS Kansas City, MO
County Lafayette County, MO
The radar
The Pleasant Hill radar (KEAX), 72 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1170 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
023
WWUS83 KEAX 181909
SPSEAX
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
209 PM CDT Sun Apr 18 2021
MOZ038-181930-
Lafayette MO-
209 PM CDT Sun Apr 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LAFAYETTE COUNTY
UNTIL 230 PM CDT...
At 208 PM CDT, Doppler radar was tracking a strong thunderstorm over
Corder, or 7 miles northeast of Higginsville, moving east at 15 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Corder and Alma.
LAT...LON 3915 9349 3911 9349 3906 9353 3910 9365
3912 9364 3917 9365 3920 9348 3915 9348
TIME...MOT...LOC 1908Z 271DEG 14KT 3912 9360
$$
KurtzWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Apr 18, 12:33 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Apr 18, 12:33 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1233 PM CDT Sun Apr 18 2021 .Discussion... Issued at 410 AM CDT SUN APR 18 2021 Rather strong shortwave trough in the mid levels will scoot through the forecast area today. Moisture quality across the area is rather minimal, considering persistent continental flow in the lower levels. However, with the trough moving through and with some breaks in the clouds there will be steep low level lapse rates, which will kick off another round of higher based cumulus clouds, with some decent depth to them. EQ levels will be around 10 to 15 kft again today, so there could be some cumulonimbus within the CU field, mostly likely across the central Missouri region. While severe weather is certainly not likely, an isolated thunderstorm or two will be possible where deeper convection forms. Monday will be a tale of two forecasts, as a surface cold front will nose into the area Monday morning, and drive through the entire forecast area by Monday evening. There will be some "haves" out in front of the sagging boundary where temperatures may get into the 60s. These areas will most likely be along and south of the Missouri River. Areas north of the river will be under the influence of the surface ridge through the day, which will limit daytime warming to the middle 40s to lower 50s. But by Monday evening the entire area will be under the influence of cold air advection within the surface large scale surface ridging. This will then set the stage for what could be a formidable winter-type system for Monday night, into Tuesday. With strong cold air advection taking place Monday evening, through Monday night, expect most of the area to be in the lower to middle 30s Tuesday morning. A broad, open mid level wave will drop into the central plains and the Missouri River Valley by Tuesday morning, bringing with it enough mid level support for pretty efficient precipitation production, despite so-so moisture quality. PWAT Tuesday morning will be running about 1/2" or slightly higher, which would represent roughly 75% of normal for this time of year. While the moisture may be limited, this may actually help with the efficiency of snow production, since higher moisture quality may hinder the cooling needed for efficient snow growth. Nonetheless, with H85 air in place by sunrise Tuesday well below 0C (on the order of around -6C to -8C) snow production will begin in earnest as the trough arrives. Forecast models, including the GFS and NAM indicate almost no problem with deep enough saturation through the dendritic growth layer to yield moderate to high confidence in efficient snow production. The real question still remains, just how cool the surface can remain through the day on Tuesday. With steady cold air advection lowering temperatures into the lower to middle 30s it seems unlikely that wholesale warming is going to take place through the daytime hours, especially if clouds remain thick, surface winds remain northerly, and precipitation (perhaps in the form of light to moderate snow) continues. It's conceivable that temperatures fail to reach 40 degrees Tuesday, given those conditions. In that case it would lend that snow would be the favored precipitation type at least through mid morning, if not all the way into the early afternoon. Should temperature get into the upper 30s or lower 40s it would yield more of a rain/snow mixture, with minimal accumulation. But with the cold air in place ahead of the system and with minimal warming, it's possible to see a couple inches of accumulation with this system, mainly on grassy and elevated surfaces as roads should stay warm enough to overcome snow accumulation. While the track of the heavier snow is still in some doubt, the swath of the heaviest snow doesn't seem to be all that narrow, so there could be a large swath of 1 to 3 inches of snow, which may be more focused along and north of I-70, with areas along and just south of the I-70 corridor perhaps seeing similar amounts, but with less of a chance of seeing the higher amounts. Snow should ultimately transition to a rain/snow mixture by Tuesday evening and move eastward into the Mississippi River valley before Wednesday morning. Current forecast lows for Wednesday morning indicate a drop into the upper 20s, so it's likely at this point to see frost/freeze headlines in the wake of this winter system. The active pattern continues through the rest of the week, with off and on chances for rain Thursday and Friday. The upcoming weekend may bring a respite from the wintery weather and temperatures. More steady warm air advection occurs late in the weekend into early next week, so we could see some more comfortable temperatures toward the end of this forecast period. && .Aviation...(For the 18Z TAFS through 18Z Monday Afternoon) Issued at 1219 PM CDT SUN APR 18 2021 TAF period is pretty quiet. There are a few scattered showers out there this afternoon, but they should remain south of all the TAF sites. Otherwise expect scattered mid level clouds today and light northwest to westerly winds. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Leighton Aviation...HB
Hazardous weather outlook, Apr 18, 5:30 AM CDT, 8 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 530 AM CDT Sun Apr 18 2021 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-191030- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 530 AM CDT Sun Apr 18 2021 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Slight chance of thunderstorms in central Missouri this afternoon. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Monday through Saturday Light snow possible Tuesday morning, with freezing temperatures Tuesday morning possible and likely Wednesday. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Apr 18, 2:09 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
209 PM CDT Sun Apr 18 2021
MOZ038-181930-
Lafayette MO-
209 PM CDT Sun Apr 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LAFAYETTE COUNTY
UNTIL 230 PM CDT...
At 208 PM CDT, Doppler radar was tracking a strong thunderstorm over
Corder, or 7 miles northeast of Higginsville, moving east at 15 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Corder and Alma.
LAT...LON 3915 9349 3911 9349 3906 9353 3910 9365
3912 9364 3917 9365 3920 9348 3915 9348
TIME...MOT...LOC 1908Z 271DEG 14KT 3912 9360
KurtzThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 2:12 PM CDT | Special Weather Statement | EAX | Randolph | 18 min |
| Apr 18, 2:34 PM CDT | Special Weather Statement | EAX | Henry | 26 min |
| Apr 18, 2:58 PM CDT | Freeze Watch | EAX | Adair, Andrew, Atchison, Bates, Buchanan, Caldwell and 31 more | 24 hr |
| Apr 18, 2:59 PM CDT | Winter Weather Advisory | EAX | Adair, Andrew, Atchison, Bates, Buchanan, Caldwell and 31 more | 43 hr |
Nearby
Special Weather Statements in Missouri, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.